MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD LUER-LOK¿ SYRINGE WITH DETACHABLE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD LUER-LOK¿ SYRINGE WITH DETACHABLE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305786
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use of the bd luer-lok¿ syringe with detachable needle there was an issue with foreign matter.
 
Additional Manufacturer Narrative
Investigation summary: dhr for lot number 7303748 was reviewed and no qns or other events were related to the complaint stated by the customer.Material 305786 with lot number 7303748 was manufactured on november 25, 2017.According to sampling plan applied for product performance, this lot was accepted.During manufacturing of this lot number several inspection were performed to the material and no similar issues to the one stated by the customer were found.These inspections were performed by the qa tech and production personnel, during the inspections no issues were found.All relevant information during the dhr review shown that meet all established manufacturing criteria.The sample received was visually inspected and it shows the hair inside the package between the needle and the syringe, on this order it get inspected and packed 50,460 syringes with needles and during the inspection no hair were found on the material.With this condition we can confirm the issue stated by the customer with the sample received from customer, after that we inspect the retain samples, on this case we did not find any failure as the one showed on the sample received from the customer, we can assign this issue as a packaging process issue, looks like the unit was not observed during the inspection process and was packed on the dispenser box, we will inform to the production personnel about this issue, so they can pay special attention at the moment of the inspection of the units, the defect stated by the customer it is confirmed review of pfmea rm5788 was done.A notification was generated to all the production and quality personnel to inform about this issue found with the customer and notify them about the importance to follow the gmp's also this procedure will be scheduled to be recurrent and the personnel be trained every three months.This defect is originated at the moment that the material it is loaded on the packaging cavities, the personnel it is not inspecting the material before it is placed into the cavities also another cause is that the personnel it is not following the gmp's procedure (hair net, gloves, etc.) if this is not followed correctly will cause to have this problem, since that our process is 100 % manual.This defect (foreign matter) was not detected on the inspection performed by the inspection operators and determine the root cause as a packaging process issue.A complaint history check was performed and this is the 1st related complaint reported for the defect/condition stated by customer.There was no report of serious injury or medical/surgical intervention that occurred as a result of this incident.No corrective action it is required at this time.
 
Event or Problem Description

Brand Name
BD LUER-LOK¿ SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key8253572
Report Number9610847-2018-00491
Device Sequence Number19291082
Product Code FMI
UDI-Device Identifier30382903057864
UDI-Public30382903057864
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Catalogue Number305786
Device Lot Number7303748
Initial Date Received by Manufacturer 12/26/2018
Supplement Date Received by Manufacturer12/26/2018
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;